Alabama, 2017

Tornadoes and Damaging Winds in Alabama, November 18, 2017

November 18, 2017 · NWS HUN · 46 events in 11 counties and zones

A narrow fast-moving line of showers and a few embedded thunderstorms produced numerous reports of wind damage and two tornadoes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$504,000
Crop damage
None recorded
Events
46

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

A narrow fast-moving line of showers and a few embedded thunderstorms produced numerous reports of wind damage and two tornadoes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Nov 18, 3:12 PM CST, 1 hour 18 minutes earlier.

Area forecast discussion, Nov 18, 3:12 PM CST, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
312 PM CST Sat Nov 18 2017

.NEAR TERM...(Tonight)
Issued at 312 PM CST Sat Nov 18 2017

A powerful storm system continued developing as it moved to the
northeast across northern Ohio, with its surface low now in the
upper 980s mb intensity. A tightening pressure gradient around this
system, and high pressure east of the Carolina's coast, was creating
windy conditions across the Tennessee Valley. Southwest winds have
been averaging in the 20-30 mph range, with gusts over 40 mph in the
higher and more exposed terrain.

The strong southerly flow has drawn deeper Gulf moisture well
inland, raising area dewpoints into the upper 50s and lower 60s, and
real air temperatures has warm as the lower 70s. A few passing light
showers or drizzle have affected some locations, especially downwind
of up sloping terrain.

The main event - a strong cold front was moving across the
Mississippi River region, extending from SW Indiana, to east of
Memphis, and near Greenville MS. A line of showers and thunderstorms
was accompanying this frontal boundary as it heads rapidly eastward.
A quick timing of convection south of Memphis suggests it will reach
far NW Alabama in the next 2-3 hours or 5-6 PM. A concern with that
convection is that the area is modestly unstable, with strong lower
level shear also in place. However, the strongest shear in the 1 and
3km was displaced to the north and east of the region. Also, point
soundings indicated an inversion aloft, that flattens just as the
line of convection moves in. Thus there exists a very narrow window
for severe storms to occur. A strong and severe convective threat
will end as one moves further east - mainly from a loss of daytime
heating/instability and the shear being displaced even further to
the east of the region.

Much cooler air will filter in behind the cold front. Low
temperatures towards daybreak Sunday will chill into the mid/upper
30s. A wind of 5-10 mph will be sufficient to keep frosting concerns
minimized.

.SHORT TERM...(Sunday through Monday)
Issued at 312 PM CST Sat Nov 18 2017

Skies will become sunny to begin a new week Sunday. But with much
colder air invading from the NW, High temperatures on Sunday will
struggle into the upper 40s, a good 20-25 degrees cooler than today.

Sunday night, a real good chance for an area wide hard freeze is
still in the forecast, as cold air continues flowing across the
region. Nighttime lows will chill into the mid/upper 20s in most
spots. Only locations near large bodies of water may be spared
freezing temperatures, or at least will "only" cool to around 32
degrees. A tad warmer is expected on Monday with highs in the mid
50s. Not as cool Monday night with lows in the mid/upper 30s under
generally clear skies.

.LONG TERM...(Tuesday through Friday)
Issued at 240 PM CST Sat Nov 18 2017

Early Tuesday, a broad trough will be present across the East CONUS,
with the axis extending southward generally along/near the Miss
River. Although short waves will be rotating through the base of the
trough across the region, a lack of sufficient moisture along zones
of lift will prevent rain/showers from developing in our area.
Instead, the greatest height falls and thus low pressure development
is expected to take place in the NE Gulf during the day. Moisture
advection in concert with the best lift will take place well to our
SE-E as the area of low pressure likely strengthens and moves to the
NE across the FL peninsula and into the W Atlantic. A secondary upper
wave will push into the base of the trough (and across the TN Valley) by
late on Wednesday and help with this process. Cold advection and
deepening northerly flow in association with the reinforcing upper
trough will lead to cold advection and cooler temperatures on
Wednesday and Thursday. A freeze may again occur in many locations on
Thursday and Friday mornings, but conditions will likely remain dry
for Thanksgiving and Friday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1201 PM CST Sat Nov 18 2017

A widespread MVFR (1800-2500 ft AGL) CIGs persisted across the
greater Tennessee Valley, as a powerful storm system moves from
Indiana to Lake Erie. It will bring a strong cold front across this
area in the very late afternoon and evening. This boundary should
reach the KMSL terminal around 6 PM, with SW winds becoming W, then
NW - still in the 20-30kt range. The boundary should reach KHSV
around 7 PM, with a similar wind direction change. Numerous showers,
along with isolated/scattered t-storms will briefly precede, accompany
the front. Post frontal showers are expected after frontal passage,
which should taper off a few hours later from west to east, along
with wind speeds. CIG/VIS values could briefly lower to into the IFR
range with the front. Timing of this fast moving front precluded
including that in the TAF. MVFR CIGs otherwise should improve into
the VFR range after midnight, continuing for Sunday morning.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 9 PM CST this evening for ALZ001>010-016.

TN...Wind Advisory until 9 PM CST this evening for TNZ076-096-097.

&&

NEAR TERM...RSB
SHORT TERM...RSB
LONG TERM...KDW
AVIATION...RSB

For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Nov 18, 8:39 AM CST, 7 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
839 AM CST Sat Nov 18 2017

ALZ001>010-016-TNZ076-096-097-190030-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-De Kalb-Cullman-Moore-Lincoln-Franklin TN-
839 AM CST Sat Nov 18 2017

This Hazardous Weather Outlook is for north Alabama and portions of
southern middle Tennessee.

.DAY ONE...This Afternoon and Tonight...

A strong cold front will move across the region this afternoon and
evening, accompanied by a fast moving band of numerous showers and
scattered thunderstorms. Some of these storms could become strong to
severe in intensity, with damaging wind gusts to 60 MPH the primary
impact. A brief spin-up tornado cannot be ruled out within the
heavier showers and/or stronger storms. Tornado formation is possible
over Southern Middle Tennessee, and portions of Northwest and North
Central Alabama - mainly north of the Tennessee River and west of the
Interstate 65 corridor.

Outside of any heavier shower and thunderstorm activity, sustained
southerly winds will increase to between 20 and 25 MPH, with gusts
up to 35 to 40 MPH, especially in the higher terrain locations of
Northeastern Alabama and Southern Middle Tennessee. As the front
shifts across the region late this afternoon and early evening, winds
will become westerly in the evening. Please consult the Wind
Advisory that is in effect for more information.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

The probability for widespread hazardous weather is low.

Conditions will be favorable for a hard freeze Monday morning, with
lows forecast to reach the mid to upper 20s.

.SPOTTER CALL TO ACTION STATEMENT...

Activation of storm spotters and emergency management personnel may
be requested for the afternoon and early evening.

In the hours before

Special weather statement, Nov 18, 4:21 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Huntsville AL
421 PM CST SAT NOV 18 2017

ALZ001-002-182245-
Lauderdale AL-Colbert AL-
421 PM CST SAT NOV 18 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAUDERDALE AND WESTERN
COLBERT COUNTIES UNTIL 445 PM CST...

At 421 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Walnut Grove to near Burton in
Mississippi. Movement was east at 40 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
J P Coleman State Park, Cherokee, Waterloo, Malone, Posey Loop,
Allsboro, Wright, Riverton, Oakland and Red Rock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
line of storms has passed.

&&

LAT...LON 3500 8767 3459 8787 3458 8798 3458 8814
      3489 8810 3492 8816 3501 8820
TIME...MOT...LOC 2221Z 263DEG 47KT 3508 8807 3458 8835

LN

The radar

The Columbus AFB radar (KGWX), 117 km away, was scanning. The volume nearest the first event began at 22:31 UTC.

Open the radar archive at this moment

Event by event

44 thunderstorm wind, 2 tornado. Local standard time, as filed.

Thunderstorm Wind, Lauderdale

When
November 18, 4:30 PM CST
Where
Lauderdale County, 0.89 mi NW of Gravelly Spgs
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
34.890, -87.910

A tree reported down along CR 14 and CR 87 in the Waterloo area.

Thunderstorm Wind, Colbert

When
November 18, 4:42 PM CST
Where
Colbert County, 0.89 mi SE of Line Kiln
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.760, -88.020

Power poles and power lines were knocked down across the Natchez Trace Access Road.

Thunderstorm Wind, Colbert

When
November 18, 4:50 PM CST
Where
Colbert County, 0.69 mi N of Crooked Oak
Measured
43 kt (49 mph) estimated gust
Property damage
$100
Reported by
Emergency Manager
Coordinates
34.590, -87.800

A tree was knocked down on Frankfort Road.

Thunderstorm Wind, Colbert

When
November 18, 4:50 PM CST
Where
Colbert County, 2.07 mi S of Red Rock
Measured
43 kt (49 mph) estimated gust
Property damage
$100
Reported by
Emergency Manager
Coordinates
34.670, -87.870

A tree was knocked down on CR 247 about 5 miles west of U.S. Highway 72.

Thunderstorm Wind, Colbert

When
November 18, 4:56 PM CST
Where
Colbert County, 2.84 mi W of Littleville
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.580, -87.720

Numerous trees were knocked down in and near the intersection of Legon Springs Road and Cook Creek Road and south to the Franklin County Line.

Thunderstorm Wind, Franklin

When
November 18, 4:56 PM CST
Where
Franklin County, 1.49 mi NNW of Russellville
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.540, -87.740

Widespread trees were knocked down in and along Cave Hollow Road and in several locations north of this area up to the Colbert County line. Some power power lines were knocked down.

Thunderstorm Wind, Colbert

When
November 18, 5:00 PM CST
Where
Colbert County, 1.14 mi W of Whitehouse Spgs
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.650, -87.700

A power pole was knocked down on County Farm Road.

Thunderstorm Wind, Colbert

When
November 18, 5:00 PM CST
Where
Colbert County, 1.14 mi E of Sheffield
Measured
43 kt (49 mph) estimated gust
Property damage
$100
Reported by
Emergency Manager
Coordinates
34.770, -87.680

A tree was knocked down on 33rd Street near Hatch Blvd.

Thunderstorm Wind, Lauderdale

When
November 18, 5:00 PM CST
Where
Lauderdale County, 0.57 mi W of Petersville
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.850, -87.690

A tin rood was torn off of the Advanced Auto Parts store along Cloverdale Road in Florence. Several windows were damaged.

Thunderstorm Wind, Lauderdale

When
November 18, 5:00 PM CST
Where
Lauderdale County, 1.33 mi ESE of St Florian
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
34.860, -87.600

A pecan tree was uprooted with large limbs snapped. A tin roof was torn off of a barn along Kasmeier Road in the Saint Florian area.

Tornado, Colbert

When
November 18, 5:01 PM CST to 5:04 PM CST
Where
Colbert County, 3.63 mi E of Crooked Oak to 2.19 mi WNW of Littleville
Rating
EF1
Path length
1.71 mi
Path width
200 yd
Reported by
NWS Storm Survey
Coordinates
34.588, -87.737

The tornado touched down in the vicinity of Ligon Springs Road, about half a mile north of where Ligon Springs Road turns east. Multiple trees in this area were uprooted. The tornado then tracked almost due east. Where the tornado intersected Cook Creek Road, there were numerous trees uprooted and smaller trunks snapped. A house was also damaged on Cook Creek Road. The garage attached to the house was almost completely collapsed and was pulled away from the main house. The house also had some shingle and siding damage as well as the porch supports blown out. Multiple trees behind the home were uprooted and smaller trunks were snapped. The tornado continued to track east and cross the eastern portion of Ligon Springs Road. On this road, a small barn was mostly collapsed along with a few trees uprooted and lying|across the road. No additional damage was found farther east.

Thunderstorm Wind, Colbert

When
November 18, 5:05 PM CST
Where
Colbert County, 0.57 mi W of Littleville
Measured
43 kt (49 mph) estimated gust
Property damage
$100
Reported by
Emergency Manager
Coordinates
34.580, -87.680

A tree was knocked down near the intersection of U.S. Highway 43 and Ligon Springs Road.

Thunderstorm Wind, Colbert

When
November 18, 5:05 PM CST
Where
Colbert County, 1.33 mi WNW of Nitrate City
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.760, -87.570

Trees were knocked down near the intersection of Gate 6 Road and 2nd Street.

Thunderstorm Wind, Colbert

When
November 18, 5:06 PM CST
Where
Colbert County, 2.93 mi WNW of Littleville
Measured
43 kt (49 mph) estimated gust
Property damage
$100
Reported by
Emergency Manager
Coordinates
34.590, -87.720

A tree was knocked down onto a vehicle.

Thunderstorm Wind, Lauderdale

When
November 18, 5:08 PM CST
Where
Lauderdale County, 0.89 mi SW of Killen
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.860, -87.540

Structural damage at the Killen Drug Store and the Tire Center.

Thunderstorm Wind, Colbert

When
November 18, 5:09 PM CST
Where
Colbert County, 0.89 mi SW of Mt New Home
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
34.660, -87.530

A tree and power lines were knocked down at McCormack Lane and County Line Road.

Thunderstorm Wind, Colbert

When
November 18, 5:10 PM CST
Where
Colbert County, 3.41 mi W of Old Bethel
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.580, -87.580

Trees were knocked down near the intersection of Piney Woods Road and Aycock Bridge Road.

Thunderstorm Wind, Colbert

When
November 18, 5:10 PM CST
Where
Colbert County, 3.08 mi SE of Spring Vly
Measured
43 kt (49 mph) estimated gust
Property damage
$100
Reported by
Emergency Manager
Coordinates
34.620, -87.590

A tree was knocked down on Turkey Farm Road.

Thunderstorm Wind, Colbert

When
November 18, 5:12 PM CST
Where
Colbert County, 1.71 mi W of Old Bethel
Measured
43 kt (49 mph) estimated gust
Property damage
$100
Reported by
Emergency Manager
Coordinates
34.580, -87.550

A tree was knocked down at LaGrange Road west of Witt Store Road.

Thunderstorm Wind, Colbert

When
November 18, 5:12 PM CST
Where
Colbert County, 2.66 mi ESE of Ford City
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.760, -87.480

A power pole was knocked down near the corner of Hatton School Road and East 2nd Street.

Tornado, Lawrence

When
November 18, 5:18 PM CST to 5:24 PM CST
Where
Lawrence County, 0.79 mi NE of Wolf Spgs to 2.41 mi SSW of Rigdom
Rating
EF1
Path length
4.33 mi
Path width
300 yd
Reported by
NWS Storm Survey
Coordinates
34.609, -87.462

A tornado touched down on CR-140 and along a forested area just west of where CR-140 and AL Highway 157 intersect. Just east of Highway 157, a house had significant damage. The tin roof was peeled away from its wooden supports, some of which were broken. Large trees were snapped and uprooted and were laying in multiple directions. A well constructed sturdy barn with metal supports was completely mangled and collapsed. Debris from the barn and the house was tossed into the woods behind it|and wrapped around trees. The tornado then tracked east, with a swath of damage bordering and along CR-140. The houses all along this road had shingle damage, as well as a few holes through the wood of the roof. Another house had an east facing door blown in with a back porch pulled away from another. One house in particular, along with roof damage, had a roof completely removed from a large car port with its supports pulled from the concrete. A trailer was also picked up and placed on top of a tractor. This house also had a row of trees completely snapped near the center of the tree. All along the road there were very large trees uprooted and trunks snapped. The tornado moved east through forested areas before impacting more houses along CR-449. One house had a window blown out and an interior door was twisted along with a small outbuilding collapsed. Next door, a mobile home had the tin peeled off and twisted and some thrown around trees. Siding on the back side was peeled off and the undercarriage was blown out in a few places. A standalone garage port was slightly|shifted off its foundation with the doors blown in. Multiple trees were uprooted and snapped as well. The tornado crossed AL-101 uprooting trees. A mobile home had a few shingles missing along with a few trees uprooted and snapped were found near CR-256 and Broad Hollow Road. No damage was found east of this point.

Thunderstorm Wind, Limestone

When
November 18, 5:35 PM CST
Where
Limestone County, Elkmont
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.930, -86.980

Trees and power lines were knocked down at the intersection of Cedar Avenue and Upper Fort Hampton Road.

Thunderstorm Wind, Morgan

When
November 18, 5:42 PM CST
Where
Morgan County, Trinity
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.620, -87.080

Trees were knocked down along Highway 20 in Trinity.

Thunderstorm Wind, Lawrence

When
November 18, 5:43 PM CST
Where
Lawrence County, 2.66 mi ESE of Hatton
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.550, -87.380

Trees were knocked down and roofs were torn off of houses along CR 140, CR 150 and CR 159 in the Moulton area.

Thunderstorm Wind, Limestone

When
November 18, 5:46 PM CST
Where
Limestone County, 1.33 mi ESE of French Mill
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.760, -86.860

Trees and power lines were knocked down at the intersection of Newby Road and U.S. Highway 72.

Thunderstorm Wind, Limestone

When
November 18, 5:46 PM CST
Where
Limestone County, 0.69 mi N of Pisgah
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.890, -86.830

Trees and power lines were knocked down at the intersection of McKee Road and Highway 251.

Thunderstorm Wind, Morgan

When
November 18, 5:48 PM CST
Where
Morgan County, Flint City
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.520, -86.970

Trees were knocked down along Mill Road and Old Highway 31.

Thunderstorm Wind, Morgan

When
November 18, 5:48 PM CST
Where
Morgan County, 0.69 mi S of Russell Hill
Measured
43 kt (49 mph) estimated gust
Property damage
$100
Reported by
Emergency Manager
Coordinates
34.540, -87.000

A tree was knocked down on a house with sparks coming from the home along Longbow Drive in the Decatur area.

Thunderstorm Wind, Limestone

When
November 18, 5:52 PM CST
Where
Limestone County, 0.69 mi N of Belle Mina
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.660, -86.880

Trees and power lines were knocked down at the intersection of Garret Road and Mooresville Road.

Thunderstorm Wind, Limestone

When
November 18, 5:52 PM CST
Where
Limestone County, 0.89 mi SE of Thach
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.910, -86.890

Trees and power lines were knocked down near the intersection of Wooley Springs Road and Holt Road.

Thunderstorm Wind, Cullman

When
November 18, 6:00 PM CST
Where
Cullman County, 1.14 mi W of Cullman
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
34.180, -86.850

Numerous trees and power lines were knocked down across the county.

Thunderstorm Wind, Madison

When
November 18, 6:02 PM CST
Where
Madison County, 0.69 mi S of Madison Co Jet Port
Measured
70 kt (81 mph) estimated gust
Property damage
$500,000
Reported by
Other Federal Agency
Coordinates
34.640, -86.780

FAA representatives reported damage to 5 aircraft and 1 helicopter in two hangers. Three inch diameter ropes were broken that tied the vertical blades down. Time estimated by HSV ASOS wind report and radar.

Thunderstorm Wind, Madison

When
November 18, 6:02 PM CST
Where
Madison County, 0.57 mi W of Madison Co Jet Port
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
34.650, -86.790

The ASOS at the Huntsville International Airport (KHSV) recorded a wind gust of 58 mph.

Thunderstorm Wind, Dekalb

When
November 18, 6:12 PM CST
Where
Dekalb County, 2.36 mi SSE of Beaty Xrds
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.670, -85.660

Several trees and power lines were knocked down along Highway 117 and CR 134 in the Ider area.

Thunderstorm Wind, Marshall

When
November 18, 6:36 PM CST
Where
Marshall County, Arab
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.320, -86.500

Trees were knocked down in the Arab area.

Thunderstorm Wind, Marshall

When
November 18, 6:36 PM CST
Where
Marshall County, 0.57 mi E of Oleander
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.420, -86.520

Power lines were knocked down along Water Tank Road and Mountain View Road in Union Grove.

Thunderstorm Wind, Jackson

When
November 18, 6:40 PM CST
Where
Jackson County, 3.71 mi N of Kyles
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.854, -86.001

Large tree limbs and debris blocking CR 39 east of Skyline.

Thunderstorm Wind, Marshall

When
November 18, 6:42 PM CST
Where
Marshall County, 1.14 mi E of Grant
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.530, -86.250

Trees were knocked down in the Grant area.

Thunderstorm Wind, Jackson

When
November 18, 6:47 PM CST
Where
Jackson County, 0.39 mi NW of Scottsboro
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.674, -86.035

Power poles were knocked down along north Broad Street in the Scottsboro area.

Thunderstorm Wind, Marshall

When
November 18, 6:48 PM CST
Where
Marshall County, 1.84 mi N of Red Hill
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.277, -86.428

A power line was knocked down onto a vehicle with entrapment along Rock Hill Road at Scoles Road southwest of Guntersville.

Thunderstorm Wind, Marshall

When
November 18, 6:48 PM CST
Where
Marshall County, 1.34 mi NE of Warrenton
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.364, -86.353

Power lines were knocked down with roof damage in the middle of the road along Highway 69 at Warrenton Road west of Guntersville.

Thunderstorm Wind, Marshall

When
November 18, 6:48 PM CST
Where
Marshall County, 1.71 mi W of Guntersville Lake
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.480, -86.210

Trees were knocked down in the Pine Island Circle area with road blockage.

Thunderstorm Wind, Jackson

When
November 18, 7:00 PM CST
Where
Jackson County, 7.52 mi SW of Langston
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.464, -86.185

Trees were knocked down along Langston Road and Cemetary Road in the Langston area making them impassible.

Thunderstorm Wind, Dekalb

When
November 18, 7:07 PM CST
Where
Dekalb County, 0.9 mi SE of Rodgers
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
34.320, -86.070

Several trees and power lines were knocked down along Highway 75 and CR 482 northwest of Crossville.

Thunderstorm Wind, Dekalb

When
November 18, 7:12 PM CST
Where
Dekalb County, 2.32 mi SSE of Beaty Xrds
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.672, -85.658

Several trees and power lines were knocked down along Highway 117 and CR 134 in the Ider area.

Thunderstorm Wind, Jackson

When
November 18, 7:13 PM CST
Where
Jackson County, 1.33 mi ENE of Roslie
Measured
43 kt (49 mph) estimated gust
Property damage
$100
Reported by
Emergency Manager
Coordinates
34.710, -85.760

A tree was knocked down across Highway 71 at CR 78 northwest of Henagar. A vehicle hit the tree that was in the road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2017Every state in 2017This day in weather historyThe tornado archive for Alabama, 2017Warnings in Alabama, November 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 726091, 727519, 727520, 727521, 727523, 727524, 727525, 727526, 727527, 727528, 722663, 727529, 727530, 727531, 727532, 727533, 727534, 727535, 727536, 727537, 722664, 727538, 727540, 727541, 727542, 727543, 727544, 727545, 727546, 727547, 727548, 727549, 727564, 727550, 727551, 727552, 727559, 727554, 727555, 727556, and more.